Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 83, NWS Bismarck, ND

July 5, 2013Burke County, Mountrail County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 5, 2013, 4:41 PM CDT for Burke County, Mountrail County, North Dakota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2013, 4:41 PM CDT (21:41 UTC)
Expired
Jul 5, 2013, 5:30 PM CDT
In force
49 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Burke County, ND, Mountrail County, ND

The radar

The Minot AFB radar (KMBX), 105 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2013-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2013-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WUUS53 KBIS 052141
SVRBIS
NDC013-061-052230-
/O.NEW.KBIS.SV.W.0083.130705T2141Z-130705T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
441 PM CDT FRI JUL 5 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BURKE COUNTY IN NORTHWEST NORTH DAKOTA
  NORTHERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA

* UNTIL 530 PM CDT

* AT 437 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR POWERS
  LAKE....OR 40 MILES SOUTHEAST OF CROSBY...AND MOVING EAST AT 30
  MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...TRAINED WEATHER SPOTTERS. WIND GUSTS UP TO 70 MPH         
           WAS REPORTED NEAR POWERS LAKE. A CAMPER WAS ALSO
           BLOWN OVER 4 MILES WEST OF POWERS LAKE.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOSTWOOD AROUND 500 PM CDT.
  PALERMO AROUND 525 PM CDT.
  BLAISDELL AROUND 530 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4856 10223 4854 10223 4855 10218 4850 10197
      4844 10197 4826 10207 4851 10285 4867 10275
TIME...MOT...LOC 2140Z 291DEG 25KT 4853 10259

HAIL...0.75IN
WIND...70MPH

$$

TM
2 follow-up statements
851 
WWUS53 KBIS 052203
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
503 PM CDT FRI JUL 5 2013

NDC013-061-052230-
/O.CON.KBIS.SV.W.0083.000000T0000Z-130705T2230Z/
BURKE ND-MOUNTRAIL ND-
503 PM CDT FRI JUL 5 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MOUNTRAIL AND SOUTH CENTRAL BURKE COUNTIES UNTIL 530 PM CDT...

AT 501 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOSTWOOD...OR
49 MILES SOUTHEAST OF CROSBY...MOVING SOUTHEAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PALERMO AROUND 530 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO 
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4856 10223 4854 10223 4855 10218 4850 10197
      4844 10197 4826 10207 4851 10285 4867 10275
TIME...MOT...LOC 2202Z 306DEG 22KT 4845 10248

HAIL...<.75IN
WIND...70MPH

$$

TM
487 
WWUS53 KBIS 052219
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
519 PM CDT FRI JUL 5 2013

NDC013-061-052230-
/O.CON.KBIS.SV.W.0083.000000T0000Z-130705T2230Z/
BURKE ND-MOUNTRAIL ND-
519 PM CDT FRI JUL 5 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MOUNTRAIL AND SOUTH CENTRAL BURKE COUNTIES UNTIL 530 PM CDT...

AT 518 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
LOSTWOOD...OR 52 MILES WEST OF MINOT...MOVING SOUTHEAST AT 20 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PALERMO AROUND 530 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4856 10223 4854 10223 4855 10217 4850 10197
      4843 10197 4826 10207 4845 10267 4865 10267
TIME...MOT...LOC 2219Z 298DEG 19KT 4840 10238

HAIL...0.75IN
WIND...70MPH

$$

TM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:52 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 5, 2:52 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
252 PM CDT FRI JUL 5 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 251 PM CDT FRI JUL 5 2013

THE MAIN FORECAST CONCERN THROUGH THE SHORT TERM PERIOD IS
THUNDERSTORM COVERAGE AND POTENTIAL FOR SOME SEVERE WEATHER.
STRONG STORMS...A FEW LIKELY PRODUCING SOME SMALL HAIL...HAVE
MOVED INTO FAR NORTHWEST NORTH DAKOTA ON THE NOSE OF A H5 SHORT
WAVE AND IN THE VICINITY OF A SURFACE TROUGH. THIS AREA WILL
LIKELY HAVE THE BIGGEST THREAT FOR ISOLATED SEVERE STORMS THROUGH
THE EVENING HOURS...WITH THE BIGGEST THREATS LARGE HAIL AND A FEW
GUSTS AROUND 60 MPH. WILL ALSO BE WATCHING FOR A POSSIBLE
ISOLATED BRIEF TORNADO IN BACKED LOW LEVEL FLOW NEAR A BOUNDARY IN
THE NORTHWEST. LATER TONIGHT...SEVERE POTENTIAL SHOULD WANE AS
STORMS SPREAD EASTWARD INTO CENTRAL NORTH DAKOTA.

THE SURFACE TROUGH WILL BECOME ESTABLISHED THROUGH THE HEART OF
THE FORECAST AREA BY SATURDAY AFTERNOON. AREA SOUTH OF HIGHWAY 200
AND EAST OF THE MISSOURI RIVER HAVE BEEN OUTLOOKED IN THE SPC DAY
2 SLIGHT RISK. HIGHER INSTABILITY...PWAT AOA 1.5 INCHES...ALONG
WITH DEEP LAYER SHEAR AROUND 40 KTS INDICATE POTENTIAL FOR MORE
WIDESPREAD SEVERE WEATHER.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 251 PM CDT FRI JUL 5 2013

THE HIGHLIGHT OF THE EXTENDED FORECAST IS A CONTINUATION OF THE
ACTIVE WEATHER PATTERN FROM THE SHORT TERM THROUGH TUESDAY...WITH
MULTIPLE ROUNDS OF THUNDERSTORMS...SOME POSSIBLY SEVERE.

THE 12 UTC GUIDANCE SUITE IS IN GOOD AGREEMENT ON QUASI-ZONAL FLOW
ALOFT ACROSS THE NORTHERN PLAINS THROUGH TUESDAY...WITH A POTENTIAL
RE-AMPLIFICATION OF THE INTERMOUNTAIN WEST RIDGE POSSIBLY
PROPAPAGATING INTO THE NORTHERN PLAINS THURSDAY INTO FRIDAY. THIS
SUPPORTS THE CONTINUED ACTIVE WEATHER PATTERN THROUGH TUESDAY. AT
THIS TIME...MOST OF SUNDAY APPEARS TO BE DRY IN THE WAKE OF
OVERNIGHT CONVECTION WITH SUBSIDENCE ALOFT...WITH POTENTIALLY LATE
EVENING AND OVERNIGHT CONVECTION WITH WEAK IMPULSES ALOFT AND THE
RIGHT ENTRANCE REGION OF THE JET. GREATER CHANCES FOR
CONVECTION...POSSIBLY SEVERE...LOOKS TO BE MONDAY AFTERNOON INTO
TUESDAY MORNING AS A MORE SIGNIFICANT SHORTWAVE PROPAGATES ACROSS
THE REGION...WITH A POTENTIAL MCS APPARENT ON THE 12 UTC
GFS/ECMWF/GEM.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 251 PM CDT FRI JUL 5 2013

MODEL CONSENSUS PROVIDED ENOUGH CONFIDENCE TO TAKE A STAB AT MORE
SPECIFIC TIMING FOR SHOWERS/THUNDERSTORMS THROUGH THE TAF PERIOD.
EXPECTING HIGHEST COVERAGE OF STORMS AT KISN/KDIK THROUGH THE
EVENING...WITH THE FOCUS THEN SHIFTING TO KMOT/KBIS OVERNIGHT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM/AVIATION...RP KINNEY
LONG TERM...AYD
Hazardous weather outlook, Jul 5, 2:40 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
240 PM CDT FRI JUL 5 2013

NDZ004-012-061945-
BOTTINEAU-MCHENRY-
240 PM CDT FRI JUL 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW COULD PRODUCE
SOME SMALL HAIL...BUT NO SEVERE STORMS ARE EXPECTED.

RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS PARTS OF NORTH CENTRAL
NORTH DAKOTA. FOR DETAILS GO TO WWW.WEATHER.GOV/BIS. CLICK ON THE
RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXPECT PERIODS OF THUNDERSTORMS SATURDAY. THE THREAT FOR SEVERE
WEATHER IS LOW.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY ACROSS
WESTERN AND CENTRAL NORTH DAKOTA...WITH THUNDERSTORMS LIKELY
MONDAY EVENING AND NIGHT. THE CHANCE OF THUNDERSTORMS CONTINUES
INTO TUESDAY. SOME STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH SATURDAY.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-061945-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
240 PM CDT FRI JUL 5 2013 /140 PM MDT FRI JUL 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
CONTINUE THROUGH THE OVERNIGHT HOURS. A FEW STORMS COULD BE SEVERE
THROUGH THIS EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXPECT PERIODS OF THUNDERSTORMS SATURDAY. THE THREAT FOR SEVERE
WEATHER IS LOW.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY ACROSS
WESTERN AND CENTRAL NORTH DAKOTA...WITH THUNDERSTORMS LIKELY
MONDAY EVENING AND NIGHT. THE CHANCE OF THUNDERSTORMS CONTINUES
INTO TUESDAY. SOME STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

NDZ003-005-011-013-019>023-025-034>037-042-045>048-050-051-061945-
RENVILLE-ROLETTE-WARD-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
240 PM CDT FRI JUL 5 2013 /140 PM MDT FRI JUL 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT SCATTERED THUNDERSTORMS...ESPECIALLY AFTER MIDNIGHT. THE
THREAT FOR SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXPECT SCATTERED TO WIDESPREAD THUNDERSTORMS...ESPECIALLY IN THE
AFTERNOON AND EVENING HOURS. SOME SEVERE STORMS ARE POSSIBLE...MAINLY
EAST OF THE MISSOURI RIVER AND SOUTH OF HIGHWAY 200.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY ACROSS
WESTERN AND CENTRAL NORTH DAKOTA...WITH THUNDERSTORMS LIKELY
MONDAY EVENING AND NIGHT. THE CHANCE OF THUNDERSTORMS CONTINUES
INTO TUESDAY. SOME STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON AND EVENING.

RP KINNEY/AYD

In the hours before

Special weather statement, Jul 5, 2:19 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
219 PM CDT FRI JUL 5 2013

NDZ001-009-010-052015-
DIVIDE-MOUNTRAIL-WILLIAMS-
219 PM CDT FRI JUL 5 2013

...STRONG THUNDERSTORMS DEVELOPING NORTHWEST...

AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF  RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
AMBROSE TO HANKS...AND MOVING EAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CROSBY...
  BLACKTAIL LAKE...
  ZAHL...
  APPAM...
  ALAMO...
  CORINTH...
  NOONAN...
  WILDROSE...
  HAMLET...
  MCGREGOR...
  RAY...
  TIOGA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

KINNEY
Special weather statement, Jul 5, 3:16 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
316 PM CDT FRI JUL 5 2013

NDZ001-009-052115-
DIVIDE-WILLIAMS-
316 PM CDT FRI JUL 5 2013

...STRONG STORM NEAR WILLIAMS/DIVIDE COUNTY LINE...

AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR APPAM...OR 26 MILES SOUTHWEST OF CROSBY...
MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...VERY HEAVY RAIN...WILL
ACCOMPANY THIS STORM. MOTORISTS SHOULD BE PREPARED FOR PONDING WATER
ON HIGHWAY 85 NEAR APPAM...AND LOCALIZED MINOR FLOODING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  APPAM...
  ALAMO...
  CORINTH...
  WILDROSE...
  HAMLET...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

KINNEY
Special weather statement, Jul 5, 3:30 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CDT FRI JUL 5 2013

NDZ001-002-009-052130-
BURKE-DIVIDE-WILLIAMS-
330 PM CDT FRI JUL 5 2013

...STRONG THUNDERSTORMS CONTINUE NORTHWEST...

AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF HAMLET...OR 17 MILES SOUTHEAST
OF CROSBY...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...VERY HEAVY RAIN...WILL
ACCOMPANY THIS STORM. THIS STORM WILL LIKELY PRODUCE 1 TO 1.5 INCHES
OF RAIN IN A SHORT TIME...WHICH WILL CAUSE PONDING WATER ON ROADS
AND STREET FLOODING. DO NOT DRIVE INTO WATER OF ANY DEPTH.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN WILLIAMS...SOUTHEASTERN DIVIDE AND
WESTERN BURKE COUNTIES.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

KINNEY
Special weather statement, Jul 5, 4:15 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
415 PM CDT FRI JUL 5 2013

NDZ009-052200-
WILLIAMS-
415 PM CDT FRI JUL 5 2013

...STRONG THUNDERSTORMS MOVING SOUTHEAST ACROSS WILLIAMS COUNTY...

AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF ALAMO...OR 24 MILES
NORTHEAST OF WILLISTON...MOVING SOUTHEAST AT 15 MPH. MOTORISTS
SHOULD BE PREPARED FOR PONDING WATER ON COUNTY ROAD 42 SOUTH OF
CORINTH...AND LOCALIZED MINOR FLOODING.

PEA SIZE HAIL...WINDS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...WILL
ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHEELOCK...
  RAY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

TM
Special weather statement, Jul 5, 4:29 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
429 PM CDT FRI JUL 5 2013

NDZ002-010-052215-
BURKE-MOUNTRAIL-
429 PM CDT FRI JUL 5 2013

...STRONG THUNDERSTORM HEADING TOWARDS POWERS LAKE...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BATTLEVIEW...OR 31 MILES SOUTHEAST OF
CROSBY...MOVING SOUTHEAST AT 15 MPH. BOATERS ON POWERS LAKE OR
SURROUNDING LAKES SHOULD SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  POWERS LAKE...
  LOSTWOOD...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

TM

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:25 PM CDTSevere Thunderstorm WarningBISMountrail50 min
Jul 5, 5:29 PM CDTAreal Flood AdvisoryBISBurke, Mountrail6 hr
Jul 5, 6:08 PM CDTSevere Thunderstorm WarningBISMountrail, Ward37 min
Jul 5, 6:40 PM CDTSevere Thunderstorm WarningBISMcLean, Mountrail, Ward50 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.